Tennessee, 2016Flood and Damaging Winds in Tennessee, August 3, 2016
August 3, 2016 · NWS OHX · 3 events in 2 counties and zones
Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on August 3. A few storms became strong and produced minor wind damage and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on August 3. A few storms became strong and produced minor wind damage and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 3, 11:58 AM CST, 57 minutes earlier.
Area forecast discussion, Aug 3, 11:58 AM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1258 PM CDT WED AUG 3 2016
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
No significant changes needed to this morning's forecast package.
Will only make a few minor tweaks to very short term temps and dew
points. Still don't expect TOO many storms this afternoon but most
of what does develop will probably be across the west half of the
mid state. In fact, a few showers and a thunderstorm were already
creeping southeastward across the Tennessee River at 1630Z.
&&
.AVIATION...
18Z TAF DISCUSSION.
Scattered showers and storms moving into western middle TN and
through western KY early this afternoon will drift southeastward
next few hours...so added VCTS to KCKV. Only isolated TSRA
elsewhere across the region this afternoon and evening. Had
noticeable fog this morning and kept brief mention of light fog
again for a few hours near sunrise Thursday. Could cause a moment
or two of MVFR. Isolated to scattered storms are possible early
Thursday as weak upper disturbance drops toward the region from
the northwest. Included VCTS at KCKV in the morning but left out
of KBNA/KCSV forecasts for now.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........49
Hazardous weather outlook, Aug 3, 8:10 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT WED AUG 3 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-041415-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
910 AM CDT WED AUG 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 3, 12:51 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT WED AUG 3 2016
TNZ058-093>095-031930-
LEWIS TN-WAYNE TN-LAWRENCE TN-GILES TN-
151 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...NORTHWESTERN GILES...
WAYNE AND SOUTHERN LEWIS COUNTIES UNTIL 230 PM CDT...
AT 151 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF HOHENWALD TO 6 MILES EAST
OF OLIVE HILL. MOVEMENT WAS SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...PULASKI...WAYNESBORO...LORETTO...COLLINWOOD...
SUMMERTOWN...ST. JOSEPH...ETHRIDGE...LYNNVILLE...GOODSPRING...
WESTPOINT...HENRYVILLE...LUTTS...IRON CITY AND LEOMA.
LAT...LON 3502 8796 3530 8799 3554 8749 3552 8733
3544 8729 3538 8697 3514 8708 3502 8737
TIME...MOT...LOC 1851Z 300DEG 32KT 3548 8750 3527 8792
LVThunderstorm Wind, Montgomery
- When
- August 3, 12:55 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.530, -87.350
WKRN-TV reported one tree was blown down in Clarksville.
Thunderstorm Wind, Davidson
- When
- August 3, 2:40 PM CST
- Where
- Davidson County, 0.14 mi NNE of Tulip Grove
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.202, -86.599
A small tree was blown down onto the front porch of a home on Belgium Drive at Belgium Court in Hermitage.
Flood, Davidson
- When
- August 3, 3:15 PM CST to 3:45 PM CST
- Where
- Davidson County, 1.15 mi NW of Oglesby to 0.72 mi SW of Oglesby
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.060, -86.746
Social media reports and photos indicated street flooding on several roads in Brentwood including Edmondson Pike. No road closures or stalled vehicles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Idaho, August 3, 20162 deaths · 1 event
- Tornado and Hail in North Dakota, August 3, 2016$1.9 million · EF2 · 15 events
- Tornadoes and Flash Flooding in North Dakota, August 3, 2016$120,000 · EF2 · 42 events
- Flash Flood and Flood in North Carolina, August 3, 2016$301,000 · 2 events
- Flash Flooding and Flooding in Nevada, August 3 to 4, 2016$91,000 · 7 events
- Wildfire in Utah, August 3 to 12, 2016$100,000 · 1 event
- Flash Flood in North Carolina, August 3, 2016$85,000 · 1 event
- Flash Flood and Damaging Wind in Arizona, August 3, 2016$75,000 · 61 kt wind · 2 events
- Damaging Winds in Minnesota, August 3 to 4, 201670 kt wind · 24 events
- Flash Flooding and Hail in Arkansas, August 3 to 6, 2016$17,000 · 1 in hail · 10 events
- Heat in Louisiana, August 3 to 8, 201617 events
- Flash Flooding in Arizona, August 3, 2016$17,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656742, 656743, 656746.